CSN Login
Members Online: 20

Hairy Side Effects Anyone?

shellywahl's picture
shellywahl
Posts: 11
Joined: Apr 2012

Hi there. Just finished 12 weeks of Erbitux as part of a clinical trial along with 4 rounds of Ixempra for Triple Negative Breast cancer. Decadron, Benadryl and Pepcid were used as pre-meds for each treatment. The Erbitux caused what is called acnerash and I would periodically (~3 weeks apart) take a 7-day steroid pack to lessen the effects of the rash.

About a week before the last Erbitux I noticed several dark hairs on my upper lip area. My facial hair has always been light so this was a surprise. Because of the hair loss side effect, it made plucking bearable until I realized there were too many to pluck so I had my upper lip waxed. Once it was waxed, I noticed dark hairs in other areas of my face such as on my nose, cheeks, chin and forehead. I've managed to pluck where I can, but this is crazy! The Research Coordinator has not heard of this side effect. My best guess is it could be from the steroids (Decadron and the 7-day packs).

Is anyone dealing or dealt with this? I assume this side effect will minimize over time, but thought it was odd. Thoughts?

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I don't have this and haven't been on any of the drugs you mentioned. Have you talked to your oncologist about this? I know you said the Research Coordinator hadn't heard of it, but, maybe your onco has and can give you some answers.

You look beautiful in your pic!

Hugs, Debby

MAJW
Posts: 2515
Joined: May 2009

Had facial fuzz when I had first go round with chemo and now....I can't believe that person had never heard this is a side effect of the steroids...because certainly is ...you can either wait it out for it go away or just shave it...which is what I have done...it doesn't come back....sometime in the past there was a thread on here about this....many had it....

Hope this helps...
Hugs, Nancy

shellywahl's picture
shellywahl
Posts: 11
Joined: Apr 2012

Thanks for the comments! I did try searching the forum for this, but found 22 pages of results. Lol. Glad to hear to hear at least someone else experienced this. And, that it will disappear. My next round of chemo will be every other week for 8 weeks so hopefully I can stop looking for hair on my nose soon after. Thanks again for the comments!

desertgirl947's picture
desertgirl947
Posts: 408
Joined: Oct 2012

I have discovered that post-chemo facial hair is not uncommon. The problem I am finding, whether reading these boards or talking with others I know who have had this, is that there is a lot of contradiction as to what to do about it -- shave it, leave it, scrub it, remove it some other way.

It would be great if someone who just let it go had an idea of how long it took for the hair to disappear, if she didn't do anything about it.

I finished chemo mid-July after eight infusions over a sixteen-week period, starting with Adriamycin and Cytoxan for the first four and then finishing with Taxol.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network